Alert archive / Iowa / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 203, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 27, 2006, 3:53 PM CDT for Cass County, Iowa. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2006, 3:53 PM CDT (20:53 UTC)
- Expired
- Jun 27, 2006, 4:45 PM CDT
- In force
- 52 min
- Issued by
- NWS Des Moines, IA
- Area
- Counties, with a storm outline in the text
County Cass County, IA
The radar
The Des Moines radar (KDMX), 110 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.9 hours before the alert went out and 370 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 134 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1314 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:45 PM CDT, 8 minutes earlier.
Area forecast discussion, Jun 27, 3:45 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 345 PM CDT TUE JUN 27 2006 .DISCUSSION... SPEED MAX ZOOMING S THRU THE MO RVR VLY INITIATING ENHANCED CU TO REACH PULSE TSTM STAGE SINCE 230 PM. THIS ACTIVITY WL DIMINISH BY SUNSET AS COOLING DVLPS AND THE SPEED MAX MOVS OUT. OTRW DCRG CLDS WITH SOME HAZE OR SMOKE AS WE STAY IN THE NWLY FLOW ALF UNTIL FRI. WITH THE TROF TO OUR IMMEDIATE E MOVG EWD SLOWLY THRU THE WEEK...TMPS WL BEGIN TO WRM MORE NOTICEBLY BY FRI AS H5 HGTS RISE TO 588 IN SWRN IA AND THE WRN RDG FLATTENS SOMEWHAT. THIS FLATTENING WL LIKELY SET THE STAGE FOR TSTMS BY LATE FRI INTO SUN WITH THE WRN RDG REBUILDING ERLY NXT WK. IN THE MEANTIME...A WK LOW LVL BOUNDARY IN THE SHORTER RANGE MDLS MAY BE ENOUGH TO PRODUCE A FEW STORMS LATE TMR AFTN NR THE MO BDR INTO THE EVENING. THE SIGNAL AT H8 IS SUBTLE WITH A WK WSHFT BY 00Z THU. AT THE MOMENT...XPCG BTR PCPN CHCS RIGHT ACRS THE BDR IN MO. THEN A VRY GRDL UPTICK IN TMPS THE REST OF THE WEEK WITH DEWPTS PUSHING 65 BY FRI. CLASSIC NWD RETURNING WRMFNT FRI NGT SHOULD SET OFF STORMS IN SRN MN INTO WI FRI NGT WITH SOME LEAKAGE INTO THE N. IT IS NOT OBVIOUS WHAT WL TRANSPIRE ON SAT. THE GFS HAS BEEN QUITE STABLE IN THE LAST 3-4 RUNS IN MAINTAINING A DECENT FNT NE/SW FNT ACRS THE CENTER OF THE STATE AT 18Z. THIS WOULD MOST LIKELY HAVE THE BEST CHC FOR STORMS OVER THE S/SE HALF OF THE STATE WITH THE BNDRY HANGING UP OVR NRN MO ON SUN...WITH BEST TSTM CHCS SUN NGT. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && MYERS
Hazardous weather outlook, Jun 27, 3:40 PM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 340 PM CDT TUE JUN 27 2006 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-282045- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 340 PM CDT TUE JUN 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE THE REMAINDER OF THIS AFTERNOON AND EVENING...MAINLY ALONG AND SOUTH OF HIGHWAY 20. A FEW SEVERE STORMS ARE POSSIBLE WITH NICKEL SIZED HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE ARE ADDITIONAL CHANCES FOR THUNDERSTORMS FRIDAY NIGHT THROUGH SUNDAY NIGHT. THE SEVERE POTENTIAL DURING THIS PERIOD IS STILL UNDER EVALUATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED LATE THIS AFTERNOON AND TONIGHT. DONAVON
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 3:31 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Union | 44 min |
| Jun 27, 4:40 PM CDT | Severe Thunderstorm Warning | DMX | Warren | 50 min |
| Jun 27, 5:47 PM CDT | Severe Thunderstorm Warning | DMX | Marion | 36 min |
| Jun 27, 6:32 PM CDT | Severe Thunderstorm Warning | DMX | Taylor | 38 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.